Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 62, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 8, 2000, 8:24 PM CDT for Bates County, Cass County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 8, 2000, 8:24 PM CDT (01:24 UTC)
- Expired
- May 8, 2000, 9:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bates County, MO, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 28 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 8:35 PM CDT | Hail 0.75 | Lacyville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 6:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 090125 SVRMCI MOC013-037-090215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 824 PM CDT MON MAY 8 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BATES COUNTY IN WEST CENTRAL MISSOURI CASS COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF HARRISONVILLE * UNTIL 915 PM CDT * AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MERWIN...OR ABOUT 17 MILES SOUTHEAST OF PAOLA...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF ADRIAN AT 835 PM CDT OVER ARCHIE AT 840 PM CDT 9 MILES NORTHWEST OF ALTONA AT 845 PM CDT OVER GARDEN CITY...5 MILES NORTHWEST OF DAYTON AT 850 PM CDT 6 MILES SOUTHEAST OF GUNN CITY AT 855 PM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE STRASBURG...RAYMORE... PLEASANT HILL...PECULIAR...FREEMAN...BALLARD...AMSTERDAM AND AMORET. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REtMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3881 9459 3824 9462 3827 9411 3880 9414 JM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:50 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, May 8, 2:50 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 250 PM CDT MON MAY 8 2000 FCST CONCERNS: TIMING OF CONVECTION...TEMPS THRU PD...DURATION OF PRECIP ON TUESDAY CONVECTION ACRS SE AND SC NE RIDING ALNG THE EDGE OF 13-14C CAP IN PLACE OVR CTL PLAINS. SOME DEVELOPMENT INTO NC KS BUT...LOOKS FAIRLY WEAK. XPCT DYING CONVECTION TO REACH NW CORNER OF CWA BTWN 10Z AND 12Z. NEXT QUESTION IS WHEN CAP WILL BREAK DURING THE DAY? ETA SHOWING CAP ERODING ACRS NWRN THIRD OF CWA BY 18Z WHEREAS KEEPS A LID ON THINGS UNTIL 21Z-24Z TIMEFRAME. WL USE AFTN WORDING TO COVR DEVELOPMENT WHICH WL COVR EITHER SCENARIO. ETA/NGM/AVN LOOK SIMILAR WITH PSN OF FRONT AT 18Z...RUC IS A LTL FASTER. ALL MODELS HAVE FNT ALNG A IRK TO JUST SOUTH OF MKC LINE BY 00Z TUES. OF COURSE...OUTFLOW FROM CURRENT CONVECTION MAY BE THE BNDRY TO WATCH FOR DEVELOPMENT AND TIMING OF ACTION LATER TDA. ALL MODELS SHOVE LO LVL THETAE RDG INTO SRN AND ERN SECTIONS OF CWA BY 06Z. THUS...XPCT A BRIEF BREAK IN CONVECTION OVR NW HALF OF CWA DURING THE EVENING THEN AS H8 LOW APPROACHES...CONVECTION WL BE DRAWN NWD AGAIN. DONT QUITE KNOW HOW TO WORD THIS SCENARIO... WL KEEP HIGH CHANCE OR LIKELY POPS IN FCST THRU TUESDAY AFTN ACRS NW HALF AND ALL DAY TUESDAY TO THE EAST. WL HANG ONTO CHC POPS ACRS ERN CWA THRU TUESDAY NIGHT. TEMPS WL BE TRICKY TDA. CLD COVR AND FASTER MVMNT OF BNDRY WL POTL HTG DOWN. WL SEE WHERE AND WHAT CONVECTION ACRS SE NE IS DOING JUST BEFORE PKG IS RELEASED. GUID MINS TONIGHT LOOK A LTL COOL GIVEN PROG DWPTS RMN AOA 60 FRM SOUTH OF A MCI TO IRK LINE THUS...WL GO A CPL CATS ABV. CLDS...EVAP COOLING AND RAIN WL MAKE FOR A COOL DAY ON TUESDAY. DONT HAVE ANY PROBLEMS WITH GUID VALUES. DIFFERENCES IN LONG TERM MODELS WITH REGARD TO THE DEVELOPMENT OF LONGWAVE TROUGH PSN. MRF DEVELOPS AMPLIFIED TROF OVR WRN US BY 12Z FRI WHEREAS...EUROPEAN MODELS AND CANADIAN ARE LESS AMPLFIED AND KEEP TROUGH FAIRLY FLAT. WL TAKE A QUICK PEAK AT ENSEMBLES BEFORE MAKING ANY CHANGES TO EXTENDED. .EAX...NONE. 24
In the hours before
Local storm report, May 8, 5:31 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
531 PM CDT MON MAY 08 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0531 PM BUTLER MO .75 INCH HAIL
05/08/00 BATES REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 8, 5:43 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 PM CDT MON MAY 08 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0542 PM BUTLER MO 1.75 INCH HAIL
05/08/00 BATES REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 8, 6:28 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CDT MON MAY 08 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 1 S MARSHALL JCT MO .88 INCH HAIL
05/08/00 SALINE REPORTED BY MEDIA.
0626 PM NELSON MO 1 INCH HAIL
05/08/00 SALINE REPORTED BY MEDIA.Local storm report, May 8, 7:38 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
738 PM CDT MON MAY 08 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM MONTROSE MO 1.75 INCH HAIL
05/08/00 HENRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0738 PM KIRKSVILLE MO 1 INCH HAIL
05/08/00 ADAIR REPORTED BY MEDIA.Local storm report, May 8, 7:47 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 PM CDT MON MAY 08 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 7 E FAYETTE MO .88 INCH HAIL
05/08/00 HOWARD REPORTED BY COOPERATIVE
OBSERVER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:34 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 26 min |
| May 8, 9:08 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 52 min |
| May 8, 9:08 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 52 min |
| May 8, 9:38 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 52 min |
| May 8, 10:12 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.